Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Dodge City, KS

May 8, 2013Ford County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2013, 5:54 PM CDT for Ford County, Hodgeman County, Kansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2013, 5:54 PM CDT (22:54 UTC)
Expired
May 8, 2013, 7:00 PM CDT
In force
66 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ford County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 31 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 6:05 PM CDTHAIL 18 Nne Howell, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:20 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2545 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS53 KDDC 082254
SVRDDC
KSC057-083-090000-
/O.NEW.KDDC.SV.W.0052.130508T2254Z-130509T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
554 PM CDT WED MAY 8 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS...
  WESTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...

* UNTIL 700 PM CDT

* AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  HOWELL...AND MOVING NORTH AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN FORD AND WESTERN
  HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3822 10012 3792 9966 3779 10021 3798 10022
TIME...MOT...LOC 2254Z 202DEG 17KT 3789 10019

HAIL...1.25IN
WIND...60MPH

$$

UMSCHEID
2 follow-up statements
295 
WWUS53 KDDC 082321
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT WED MAY 8 2013

KSC057-082331-
/O.CAN.KDDC.SV.W.0052.000000T0000Z-130509T0000Z/
FORD KS-
621 PM CDT WED MAY 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3792 10016 3798 10022 3822 10012 3792 9966
TIME...MOT...LOC 2321Z 213DEG 18KT 3799 10007

$$

KSC083-090000-
/O.CON.KDDC.SV.W.0052.000000T0000Z-130509T0000Z/
HODGEMAN KS-
621 PM CDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HODGEMAN COUNTY UNTIL 700 PM CDT...

AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF KALVESTA...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL HODGEMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3792 10016 3798 10022 3822 10012 3792 9966
TIME...MOT...LOC 2321Z 213DEG 18KT 3799 10007

HAIL...1.00IN
WIND...60MPH

$$

UMSCHEID
167 
WWUS53 KDDC 082345
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 PM CDT WED MAY 8 2013

KSC083-082355-
/O.CAN.KDDC.SV.W.0052.000000T0000Z-130509T0000Z/
HODGEMAN KS-
645 PM CDT WED MAY 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HODGEMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3792 10016 3798 10022 3822 10012 3792 9966
TIME...MOT...LOC 2345Z 213DEG 18KT 3810 9993

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:22 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, May 8, 1:22 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
122 PM CDT WED MAY 8 2013

...UPDATED SHORT TERM AND LONG TERM SECTIONS...

.SYNOPSIS...
ISSUED AT 1156 AM CDT WED MAY 8 2013

WATER VAPOR LOOPS SHOWED A MID LEVEL CYCLONE CENTERED OVER THE FOUR
CORNERS AS OF LATE MORNING. A MID LEVEL POTENTIAL VORTICITY ANOMALY
WAS ELLIPTICAL IN ITS CONFIGURATION FROM FAR NORTHEAST ARIZONA
THROUGH NORTHERN NEW MEXICO INTO SOUTH CENTRAL COLORADO. RAP
ANALYSIS AND WATER VAPOR LOOP SUGGESTED THE GREATEST MID LEVEL
ASCENT WAS OCCURRING OVER THE SANGRES OF FAR SOUTH CENTRAL COLORADO
AND NORTH CENTRAL NEW MEXICO. LIGHTNING STRIKES AS OF 1615 UTC WERE
CLUSTERED ALONG THE FRONT RANGE IN THE PUEBLO VICINITY. 850MB UPPER
AIR ANALYSIS SHOWED DEEPEST MOISTURE ACROSS WEST TEXAS WITH AN AXIS
OF +13 TO +15C DEWPOINTS FROM MIDLAND TO AMARILLO. THIS MOISTURE WAS
MIXING DOWN TO THE SURFACE WITH 58 TO 60F DEWPOINTS OBSERVED FROM
WEST TEXAS THROUGH FAR SOUTHWEST OKLAHOMA.

A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) DEPARTED SOUTH
CENTRAL/SOUTHEAST KANSAS EARLY THIS MORNING AND LEFT AN OUTFLOW
BOUNDARY ACROSS NORTHERN OKLAHOMA. WINDS WERE OUT OF THE DUE EAST
NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 54 TO 57F RANGE ON THE
COOL SIDE OF THE OUTFLOW BOUNDARY. THE OUTFLOW BOUNDARY LOST ITS
DEFINITION FARTHER WEST...BUT COULD STILL BE FOLLOWED UP TO THE
EXTREME NORTHEASTERN TEXAS PANHANDLE. AS OF 16Z...THE STRONGEST
SURFACE-BASED CONVERGENCE WAS ALONG THE WESTERN PORTION OF THE
OUTFLOW BOUNDARY WHERE IT MET A DEVELOPING DRYLINE...SOMEWHERE IN
THE GLAZIER, TX TO SHATTUCK, OK VICINITY. THE SYNOPTIC SURFACE LOW
WAS LOCATED NEAR GUYMON, OK AND A NEBULOUS TROUGH AXIS EXTENDED
NORTH-NORTHEAST OF THIS LOW THROUGH WEST-CENTRAL KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 120 PM CDT WED MAY 8 2013

TONIGHT:
SEVERE WEATHER EVENT IS THE MAIN FOCUS OF THE FORECAST. THE
STRONGEST ASCENT TIED TO THE NOSE OF THE MID LEVEL POTENTIAL
ANOMALY...WILL APPROACH SOUTHWEST KANSAS DURING THE PEAK HEATING OF
THE DAY. THE OUTFLOW BOUNDARY MENTIONED IN THE SYNOPSIS SECTION WILL
CONTINUE TO SLOWLY DISSOLVE AS THE LOWER TROPOSPHERIC FLOW RESPONDS
TO THE SYNOPTIC LOW OVER THE OKLAHOMA PANHANDLE. THE NARROW CHANNEL
OF UPPER 50S TO NEAR 60 DEWPOINTS WILL ADVECT NORTHWESTWARD INTO
SOUTHWEST KANSAS. STORMS OVER SOUTHEASTERN COLORADO WILL CONTINUE TO
EXPAND EASTWARD THIS AFTERNOON...AND WHEN IT BEGINS TO INTERACT WITH
THE MID TO UPPER 50S DEWPOINTS...SEVERE STORMS WILL BECOME MORE OF
AN ISSUE. THERE ARE SEVERAL AREAS WHERE SEVERE STORMS MAY DEVELOP AS
SMALL AREAS OF CONVERGENCE DEVELOP CLOSE TO THE SURFACE LOW. ALL
SHORT TERM MODELS SHOW AN IMPRESSIVE AMOUNT OF CONVECTIVE ACTIVITY
IN THE 00-06Z TIME FRAME THIS EVENING.

AS FAR AS THREATS GO...THE BEST TORNADO POTENTIAL WILL BE ACROSS
SOUTH-CENTRAL KANSAS...AND ESPECIALLY IN THE 00Z TO 03Z TIME FRAME
WHEN 0-1KM AGL SHEAR RAMPS UP SIGNIFICANTLY. HIGHER DEGREE OF
MOISTURE CONTENT WITH SURFACE DEWPOINTS IN THE 58 TO 61F RANGE DUE
TO CONVERGENCE WILL BE FOUND HERE. THIS SAME AREA...MAINLY SOUTHEAST
OF AN ENGLEWOOD TO SAINT JOHN LINE...WILL ALSO SEE THE GREATEST
THREAT FOR VERY LARGE HAIL TO AROUND TENNIS BALL OR BASEBALL SIZE.
NORTH OF THIS LINE...LARGE HAIL TO 2 INCHES DIAMETER APPEARS QUITE
POSSIBLE...BUT UPPER TROPOSPHERIC FLOW WILL BE A BIT WEAKER AND
THERE WILL BE A LARGER CONCENTRATION OF STORMS SO VERY LARGE HAIL
PRODUCTION DOES NOT LOOK QUITE AS IDEAL.  THE AREA GENERALLY ALONG
AND NORTH OF A LAKIN TO JETMORE TO LARNED LINE WILL SEE A HEAVY RAIN
THREAT...AS ORIENTATION OF STORMS IN A WEST-SOUTHWEST TO
EAST-NORTHEAST MANOR MAY PROMOTE TRAINING OF STORMS OVER THE SAME
GENERAL LOCATIONS FOR A COUPLE OF HOURS.  HAVE GONE AHEAD AND ADDED
"HEAVY RAIN POSSIBLE" IN THE GRIDS FOR THIS PORTION OF THE DDC
FORECAST AREA.  A FAIRLY IMPRESSIVE MCS WILL LIKELY RESULT AFTER 04Z
OR SO WITH A TRANSITION MORE TO A STRONG/DAMAGING WIND THREAT AS ONE
OR TWO BOW SEGMENTS MAY EVOLVE.

THURSDAY:
COOL, YET STILL MOIST NORTHEAST WINDS WILL PREVAIL ACROSS THE REGION
THURSDAY. WE SHOULD SEE SOME FILTERED INSOLATION ALLOWING
TEMPERATURES TO REACH THE UPPER 60S TO PERHAPS LOWER 70S...ALLOWING
FOR REGENERATION OF SOME SHOWERS AND SOME ISOLATED THUNDER IN THE
AFTERNOON DUE TO A RATHER COOL (AND SOMEWHAT MOIST) MID LEVEL
ENVIRONMENT.  WILL MAINTAIN THE CHANCE POPS ACROSS THE WHOLE
SOUTHWEST KANSAS REGION FOR THE DAY THURSDAY AS A RESULT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 120 PM CDT WED MAY 8 2013

THE PERIOD FROM THURSDAY MORNING THROUGH FRIDAY APPEARS CLOUDY AND
CLIMATOLOGICALLY NEAR NORMAL, WITH WEAKLY UPSLOPE NORTHEASTERLY SURFACE
WINDS. THE GFS AND ECMWF SHOW MOIST 850 MB FIELDS SUGGESTIVE OF
WIDESPREAD STRATUS THAT ONLY SLOWLY ERODES ACROSS WESTERN KANSAS ON
FRIDAY. THE WARMEST OF MODEL SOLUTIONS ALLOW LOW 70'S WHICH IS
CLIMATOLOGICALLY NORMAL FOR THIS TIMEFRAME. DEPENDING ON THE
EXTENSIVENESS OF CLOUDINESS, TEMPERATURES COULD RANGE ANYWHERE FROM
THE MID 60'S TO MID 70'S.

THE UPPER POLAR LOW OVER CENTRAL CANADA WILL THEN TRACK SOUTHEAST
TO SOUTH OF HUDSON BAY, AS AN UPPER LEVEL RIDGE BEGINS TO DOMINATE
THE WESTERN PLAINS. THIS WILL LIKELY MARK THE BEGINNING OF A WARMER
AND DRIER PERIOD WHICH SHOULD LAST TOUGH MUCH OF THE WEEK BARRING
ANY ISOLATED CONVECTIVE EVENTS. ISOLATED CONVECTION IS POSSIBLE
SATURDAY AS THE SURFACE FRONT PUSHES THROUGH THE REGION. ANY
CONVECTION WOULD BE DUE TO CONDITIONAL INSTABILITY AND SURFACE
CONVERGENCE, AND WOULD BE PURELY DIURNALLY DRIVEN. SURFACE HIGH
PRESSURE WILL BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS BY
SATURDAY NIGHT.

AN UPPER LEVEL JET WILL BECOME FOCUSED ZONALLY ACROSS SOUTHERN
CANADA BY EARLY NEXT WEEK. MEANWHILE, UPPER LOW PRESSURE WILL SLOWLY
EVOLVE FROM THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THROUGH
MID WEEK. THIS PATTERN COULD ALLOW OPPORTUNITIES FOR ISOLATED TO
WIDELY SCATTERED CONVECTION FROM HIGH TERRAIN SURFACE HEATING OVER
EASTERN COLORADO, CLOSE TO FAR WESTERN KANSAS. AN 850 MB TO 700 MB
LEVEL BAROCLINIC ZONE ASSOCIATED WITH THE UPPER LOW ACROSS NEBRASKA
KANSAS COULD ALSO BE A FAVORED FOCUS FOR MORE WIDESPREAD CONVECTION
BY WEDNESDAY OR WEDNESDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1156 AM CDT WED MAY 8 2013

NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BE IMPACTING AVIATION
INTEREST FROM LATE THIS AFTERNOON THROUGH MUCH OF THE EVENING
THROUGH MIDNIGHT. TIMING OF THE INDIVIDUAL STORMS IMPACTING
TERMINALS CAN ONLY BE HANDLED IN THE ONE TO THREE HOUR NEAR TERM
FORECAST...BUT FOR THE 18Z TAF...WILL TRY TO NARROW DOWN A THREE
HOUR WINDOW OF THE BEST TIME FRAME FOR STRONGEST STORMS REDUCING
VISIBILITY AND CEILING. AFTER MIDNIGHT...CONDITIONS SHOULD IMPROVE
WITH THUNDERSTORMS EXITING THE REGION...BUT THERE WILL STILL
PROBABLY BE A FEW HOURS OF MVFR OR IFR CEILINGS AFTER MIDNIGHT IN
THE COOLER, YET STILL MOIST AIRMASS. WINDS WILL BE NORTHEAST AFTER
THE THUNDERSTORM EVENT FOR THE REMAINDER OF THE NIGHT INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  65  48  65 /  60  30  20  10
GCK  52  66  47  65 /  80  30  20  10
EHA  51  66  49  66 /  40  40  30  10
LBL  53  68  49  67 /  20  40  30  10
HYS  55  66  49  66 /  90  30  20  10
P28  59  73  54  68 /  80  40  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...RUSSELL
AVIATION...UMSCHEID
Hazardous weather outlook, May 8, 5:10 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
510 AM CDT WED MAY 8 2013

KSZ030-031-043>046-061>066-074>081-084>090-091000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
510 AM CDT WED MAY 8 2013 /410 AM MDT WED MAY 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE ARE FORECAST TO DEVELOP THIS AFTERNOON
AND EVENING WITH SOME SEVERE STORMS EXPECTED. A FEW OF THE STORMS
COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS OVER SOUTH CENTRAL
KANSAS, WITH QUARTER TO GOLFBALL SIZE HAIL POSSIBLE FARTHER NORTH
AND WEST. AN ISOLATED TORNADO COULD ALSO DEVELOP TOWARD CENTRAL
KANSAS ALONG A WARM FRONT. THE SEVERE THREAT WILL CONTINUE EARLY
THIS EVENING BEFORE DIMINISHING BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY BUT
THE CHANCE FOR SEVERE WEATHER FROM THESE STORMS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED OVER SOUTHWEST AND INTO CENTRAL AND
SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, May 8, 5:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     2 E COOLIDGE            38.04N 101.97W
05/08/2013  E72 MPH          HAMILTON           KS   DEPT OF HIGHWAYS

&&
Local storm report, May 8, 5:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
516 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             3 S ASHLAND             37.14N 99.78W
05/08/2013  E1.00 INCH       CLARK              KS   PUBLIC

&&
Special weather statement, May 8, 5:16 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
516 PM CDT WED MAY 8 2013

KSZ078-082300-
FORD-
516 PM CDT WED MAY 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF MINNEOLA...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3791 10003 3777 9958 3750 9986 3750 10016
TIME...MOT...LOC 2216Z 216DEG 18KT 3754 9999

RUSSELL
Local storm report, May 8, 5:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             SITKA                   37.17N 99.65W
05/08/2013  E2.00 INCH       CLARK              KS   PUBLIC

&&
Local storm report, May 8, 5:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             6 NW BLOOM              37.53N 99.96W
05/08/2013  E0.88 INCH       FORD               KS   LAW ENFORCEMENT

0536 PM     HAIL             1 SSE SITKA             37.15N 99.64W
05/08/2013  E1.25 INCH       CLARK              KS   STORM CHASER

0538 PM     HAIL             SITKA                   37.17N 99.65W
05/08/2013  E1.00 INCH       CLARK              KS   PUBLIC

&&
Special weather statement, May 8, 5:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT WED MAY 8 2013

KSZ043-061>063-075-076-082330-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-SCOTT-
548 PM CDT WED MAY 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HASKELL...KEARNY...
NORTHEASTERN HAMILTON...SOUTHWESTERN SCOTT AND WESTERN FINNEY
COUNTIES...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
LYDIA TO 7 MILES SOUTHWEST OF LAKIN TO 8 MILES SOUTHWEST OF HICKOK...
OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF TRIBUNE TO 7
MILES SOUTHWEST OF LAKIN TO 8 MILES SOUTHWEST OF HICKOK...MOVING EAST
AT 20 MPH.

WINDS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH BLOWING
DUST REDUCING VISIBILITY TO BELOW ONE MILE IN OPEN AREAS.

RESIDENTS IN GRANT...HASKELL...KEARNY...NORTHEASTERN HAMILTON...
SOUTHWESTERN SCOTT AND WESTERN FINNEY COUNTIES...INCLUDING THE CITIES
OF ULYSSES...HICKOK...LAKIN...RYUS...DEERFIELD AND SATANTA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3827 10113 3828 10112 3802 10084 3741 10074
      3741 10138 3788 10146 3827 10167
TIME...MOT...LOC 2248Z 270DEG 16KT 3824 10154 3788 10134
          3746 10128

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:05 PM CDTSpecial Weather StatementDDCFord40 min
May 7, 7:09 PM CDTSevere Thunderstorm WarningDDCEllis51 min
May 7, 7:17 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa43 min
May 7, 7:21 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Rush39 min
May 7, 7:32 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman43 min
May 7, 7:59 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush46 min
May 7, 8:03 PM CDTSpecial Weather StatementDDCEllis42 min
May 7, 8:30 PM CDTSevere Thunderstorm WarningDDCTrego45 min
May 7, 8:47 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush43 min
May 7, 9:08 PM CDTSevere Thunderstorm WarningDDCEllis, Trego37 min
May 7, 9:28 PM CDTSevere Thunderstorm WarningDDCPawnee47 min
May 7, 9:44 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego46 min
May 7, 10:03 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford42 min
May 7, 10:31 PM CDTSevere Thunderstorm WarningDDCEllis, Rush44 min
May 7, 10:45 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford45 min
May 7, 11:39 PM CDTSpecial Weather StatementDDCEllis36 min
May 8, 3:03 AM CDTSpecial Weather StatementDDCSeward42 min
May 8, 4:14 PM CDTSpecial Weather StatementDDCHamilton61 min
May 8, 4:20 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Meade55 min
May 8, 4:35 PM CDTSevere Thunderstorm WarningDDCHamilton55 min
May 8, 4:53 PM CDTSpecial Weather StatementDDCClark52 min
May 8, 5:07 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa53 min
May 8, 5:16 PM CDTSpecial Weather StatementDDCFord44 min
May 8, 5:48 PM CDTSpecial Weather StatementDDCGrant, Haskell, Kearny42 min
May 8, 5:57 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa63 min
May 8, 6:02 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny58 min
May 8, 6:17 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Kearny, Lane, Scott58 min
May 8, 6:29 PM CDTSevere Thunderstorm WarningDDCEllis31 min
May 8, 6:30 PM CDTSevere Thunderstorm WarningDDCBarber, Kiowa, Pratt60 min
May 8, 6:41 PM CDTTornado Warning Tornado observedDDCEllis34 min
May 8, 6:59 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa61 min
May 8, 6:59 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman, Lane, Ness and 1 more61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.